MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON ASPHERIC UV ABSORBING IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON CLAREON ASPHERIC UV ABSORBING IOL; INTRAOCULAR LENS
Model Number CC60WF
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Corneal Edema (1791); Capsular Bag Tear (2639)
Date of Event 06/29/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was not returned.All product and batch history records are quality reviewed prior to product release.Information was provided that a non-qualified cartridge was used.The lens diopter was beyond the range qualified for use in the company cartridge.A qualified handpiece was indicated.Two viscoelastics were indicated, only one was qualified for this lens with the qualified company cartridge combinations.The root cause of the reported complaint was most likely related to a failure to follow the instruction for use (ifu).A non-qualified cartridge and non-qualified viscoelastic was indicated.The lens diopter was larger than the qualified range for the company cartridge.The ifu instructs that an company qualified delivery system and viscoelastic combination should be used.The use of an unqualified combination may cause damage to the lens and potential complications during the implantation process.Company recommends using the qualified company iol delivery system or any other company qualified combination.Information indicated that when the haptics unfolded, that's when the surgeon noticed the broken haptics and proceeded to cut the lens out for a replacement lens of same diopter.However, the capsule bag was stuck to the broken pieces and proceeded to rip the bag apart.The surgeon proceeded to leave the patient aphakic and discharged.The file indicated that the explanted lens was discarded when the surgeon cut the lens out of the patient's eye.There are no other complaints in this lot.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported that during the cataract surgery with intraocular lens implant procedure, upon implantation the haptic detached from the optic.Surgeon had to explant lens.Additional information received and stated that, when the haptics unfolded, that's when the surgeon noticed the broken haptics and proceeded to cut the lens out for a replacement lens of same diopter.However, the capsule bag was stuck to the broken pieces and proceeded to rip the bag apart.The surgeon proceeded to leave the patient aphakic and discharged.
 
Additional Manufacturer Narrative
The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information received and stated that the patient had substantial persistent corneal edema after the vitrectomy required, after lens removal.Her secondary iol was postponed until cornea cleared.The patient recently underwent secondary scleral fixated iol implantation, however she continues to have persistent corneal edema.Unfortunately, the energy of the required vitrectomy seems to have likely caused some degree of permanent or at least long-standing corneal dysfunction.

Brand Name
CLAREON ASPHERIC UV ABSORBING IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key15321924
Report Number1119421-2022-01878
Device Sequence Number14760013
Product Code HQL
UDI-Device Identifier00380652396981
UDI-Public00380652396981
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/12/2025
Device Model NumberCC60WF
Device Lot Number15325354
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/05/2022
Supplement Date Received by Manufacturer09/28/2022
Initial Report FDA Received Date08/30/2022
Supplement Report FDA Received Date10/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CLAREON MONARCH INJECTOR.; HEALON.; MONARCH CARTRIDGE D.; PROVISC.
Outcome Attributed to Adverse Event Other;
Patient SexUnknown